MAUDE Adverse Event Report: IRIDEX CORPORATION IRIS G-PROBE

IRIDEX CORPORATION IRIS G-PROBE
Model Number 15980
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 08/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Nurse for a continuous wave (cw) procedure and plugged in a g-probe delivery device; the procedure was intended to be performed in micropulse mode.The physician accepted the g-probe from the nurse and treated the patients.The cyclo g6 console settings were: 2000mw / 2000ms / 250 interval.The physician did notice a difference in delivery device (mp3 probe compared to a g-probe) and decided to proceed with the procedure.While the treating physician was sweeping the superior aspect of the eye, in continuous wave mode, he began to see conjunctival shrinkage and scleral burns occur.He treated for a duration of 50 seconds total over many spots despite noting complications continued to treat the inferior aspect of the eye in the same manner.After the procedure was completed, and the physician questioned the nurse and realized the delivery devices were used in error.At follow-up on (b)(6) 2018, patient was doing well had an intra-ocular pressure (iop) of 14mmhg and a large sub-conjunctival hemorrhage present at examination in the superior aspect.The treating physician was unable to visualize the sclera.The inferior aspect of the eye was within normal limits.The patient had a fair amount of anterior chamber cell and flare and the patient's steroid drops were increased.At follow-up in (b)(6) the patient showed improvement, the visual acuity went from 20/400 to 20/200 and iop went from 50 to 22.There are no indications the devices did not function as expected.The device history record for the cyclo g6 console was reviewed and there were no anomalies found.Iridex does not expect to receive the devices back for evaluation; in the event the devices are returned this report will be updated.

Brand Name
IRIS G-PROBE
Common Device Name
IRIS G-PROBE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
MDR Report Key7900087
Report Number2939653-2018-00012
Device Sequence Number13789694
Product Code GEX
UDI-Device Identifier00813125015237
UDI-Public(01)00813125015237
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15980
Device Catalogue Number15980
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR